Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 25, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 25, 2001, 5:05 PM CDT for Walworth County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2001, 5:05 PM CDT (22:05 UTC)
- Expired
- May 25, 2001, 6:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Walworth County, WI
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 252206 SVRMKE WIC127-252300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 505 PM CDT FRI MAY 25 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL 600 PM CDT * AT 505 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM WALWORTH TO FONTANA-ON-GENEVA LAKE...OR FROM 5 MILES SOUTH OF DELAVAN LAKE TO 5 MILES SOUTH OF WILLIAMS BAY...NEARLY STATIONARY. SEVERAL FUNNEL CLOUDS HAVE BEEN REPORTED WITH THESE STORMS. * SEVERE THUNDERSTORMS WILL BE NEAR... COMO AT 515 PM CDT. LAKE GENEVA AT 525 PM CDT. PELL LAKE AT 530 PM CDT. * SOME LOCATIONS IN THE WARNING INCLUDE WILLIAMS BAY...DELAVAN LAKE...DELAVAN AND DARIEN SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. HAIL UP TO 3/4 OF AN INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN HOUR ARE EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORM'S PATH...SEEK BSHELTER INDOORS. LAT...LON 4266 8874 4251 8875 4250 8835 4266 8832 MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:30 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 25, 2:30 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 230 PM CDT FRI MAY 25 2001 FCST CHALLENGE IS WHETHER SHOWERS AND STORMS ASSOCIATED WITH THE UPPER LOW WILL BE OVER ON MEMORIAL DAY. SECOND CHALLENGE IS TEMPERATURES DUE TO WIDE VARIATIONS IN CLOUD COVER. THIRD CHALLENGE IS NIGHT TIME AND EARLY MORNING FOG. LARGE UPPER LOW CONTINUES TO SPIN ACROSS THE WESTERN GREAT LAKES. APPEARS THAT TIMING OF AREAS OF VERTICAL MOTION CONTINUES TO BE PROBLEMATIC DUE TO THE NATURE OF THESE TYPES OF SYSTEMS. MODELS TYPICALLY DO NOT HANDLE THE TIMING OF PRECIPITATION VERY WELL AND THIS COMPLICATES ANY TIMING OF PRECIPITATION...AS WELL AS MAX TEMPERATURES DURING THE DAY...AS SEEN TODAY WITH SOME AREAS IN THE 40S WITH THUNDERSTORMS AND OTHERS THAT ARE IN THE SUN AND AROUND 60 DEGREES. AND WITH THIS VARIED CLOUD COVER TYPICAL OF THIS PATTERN COMES CLEAR SKIES IN MANY LOCALES AT NIGHT...AND WITH LIGHT WINDS AND MOISTURE AT LOW LEVELS FROM DAYTIME SHOWERS...FOG FORMATION WILL BE COMMON OVER THE NEXT THREE NIGHTS. IN ANY CASE...IT IS APPARENT THAT THE LOW WILL CONTINUE TO INFLUENCE THE WEATHER ACROSS SOUTHERN WISCONSIN THROUGH SUNDAY AND EVEN INTO MEMORIAL DAY. AVN POINTS TOWARDS LIGHT PRECIP AMOUNTS ON MEMORIAL DAY AND AS AREA REMAINS UNDER CYCLONIC FLOW AND HIGH PRESSURE PUSHING DRY AIR IN BEHIND TROF/COLD FRONT...MAY BE ENOUGH LIFT AND INSTABILITY LEFT OVER AND COMBINED WITH DAYTIME HEATING FOR A FEW BRIEF SHOWERS ON MEMORIAL DAY. WILL KEEP COOLER TEMPS PER AVN MOS. .MKX...NONE. EISE
In the hours before
Special weather statement, May 25, 2:20 PM CDT, 2 hours 45 minutes before
WIZ046-047-051-052-056>060-062>072-252330- COLD AIR FUNNELS NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 220 PM CDT FRI MAY 25 2001 ...COLD AIR FUNNELS POSSIBLE ACROSS SOUTHERN WISCONSIN... REPORTS OF COLD AIR FUNNEL SIGHTINGS HAVE BEEN RECEIVED AT THE MILWAUKEE SULLIVAN FORECAST OFFICE FROM THE PUBLIC SINCE 2 PM...FROM NORTH OF IXONIA TO THE WATERTOWN AREA. GENERALLY FUNNEL CLOUDS DEVELOP AND OCCUR IN CONJUNCTION WITH WELL DEVELOPED AND INTENSE THUNDERSTORMS WHICH HAVE FORMED IN A WARM MOIST AIR MASS. THUNDERSTORMS OF THIS VARIETY AND INTENSITY NEARLY ALWAYS FORM ALONG AND SOME DISTANCE AHEAD OF A STRONG COLD FRONT. WHEN FUNNEL CLOUDS ARE IN ASSOCIATION WITH THIS TYPE OF THUNDERSTORM THEY FREQUENTLY DIP TO THE GROUND AND HAVE SUFFICIENT FORCE TO DESTROY EVERYTHING ALONG THEIR PATH. A FUNNEL CLOUD THAT TOUCHES THE GROUND IS CALLED A TORNADO. AN ENTIRELY DIFFERENT CONDITION PREVAILS OVER WISCONSIN TODAY. THERE ARE NO STRONG COLD FRONTS IMPINGING ON A HOT AND HUMID AIRMASS. INSTEAD WE HAVE A COOL AIRMASS WITH VERY COLD TEMPERATURES ALOFT. THIS IS GENERALLY NOT A SITUATION THAT PRODUCES SEVERE WEATHER. RESEARCH STUDIES OF FUNNEL CLOUD OCCURRENCES DURING THE PAST SEVERAL YEARS INDICATE THAT A SOMEWHAT DIFFERENT SPECIES OF FUNNEL CLOUD FORMS WHEN WEATHER CONDITIONS ARE SIMILAR TO THOSE OF TODAY. THESE ARE CALLED COLD AIR FUNNELS AND ARE NOT AS VIOLENT AS THOSE ASSOCIATED WITH WARM AND HUMID CONDITIONS. THESE STUDIES OF COLD AIR FUNNELS SHOW THEY RARELY DO ANY DAMAGE. THESE FUNNEL CLOUDS NORMALLY PROTRUDE A FEW HUNDRED FEET DOWNWARD FROM THE PARENT CLOUD...ROTATE OR SPIN LIKE A TOP...AND LAST A FEW MINUTES BEFORE DISSIPATING. REPORTS OF SMALL FUNNEL CLOUDS MAY BE EXPECTED OVER SOUTHEAST WISCONSIN THIS AFTERNOON. WARNINGS MAY BE ISSUED IF ANY OF THEM TOUCH THE GROUND. COLLAR
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.